Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 48, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 15, 2017, 7:59 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2017, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 15, 2017, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Nemaha County, NE, Richardson County, NE
The radar
The Topeka radar (KTWX), 136 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:06 PM CDT | FUNNEL CLOUD | 6 W Stella, NE | |
| Apr 15, 8:10 PM CDT | HAIL 1 | 2 Wsw Shubert, NE | |
| Apr 15, 8:33 PM CDT | HAIL 1.25 | Dawson, NE | |
| Apr 15, 8:40 PM CDT | HAIL 1.75 | 2 Sw Verdon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.5
The text
As transmitted.
391
WUUS53 KOAX 160059
SVROAX
NEC127-147-160130-
/O.NEW.KOAX.SV.W.0048.170416T0059Z-170416T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service OMAHA/VALLEY NEBRASKA
759 PM CDT SAT APR 15 2017
The National Weather Service in OMAHA has issued a
* Severe Thunderstorm Warning for...
South central Nemaha County in southeastern Nebraska...
Northwestern Richardson County in southeastern Nebraska...
* Until 830 PM CDT
* At 759 PM CDT, a severe thunderstorm was located over Stella, or 14
miles northwest of Falls City, moving southeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Verdon, Stella, Shubert, Dawson and Salem.
This includes Highway 75 IN Nebraska between mile markers 7 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4021 9595 4032 9574 4013 9553 4006 9568
4007 9586
TIME...MOT...LOC 0059Z 331DEG 14KT 4022 9580
HAIL...1.25IN
WIND...<50MPH
$$
BOUSTEAD1 follow-up statement
334
WWUS53 KOAX 160115
SVSOAX
Severe Weather Statement
National Weather Service OMAHA/VALLEY NEBRASKA
815 PM CDT SAT APR 15 2017
NEC127-147-160130-
/O.CON.KOAX.SV.W.0048.000000T0000Z-170416T0130Z/
Nemaha NE-Richardson NE-
815 PM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN NEMAHA AND CENTRAL RICHARDSON COUNTIES...
At 815 PM CDT, a severe thunderstorm was located 4 miles south of
Stella, or 12 miles northwest of Falls City, moving southeast at 15
mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Verdon, Stella, Shubert, Dawson and Salem.
This includes Highway 75 IN Nebraska between mile markers 7 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 9592 4027 9572 4013 9553 4006 9568
4007 9586
TIME...MOT...LOC 0115Z 336DEG 12KT 4017 9578
HAIL...1.75IN
WIND...<50MPH
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:27 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 15, 2:27 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 227 PM CDT Sat Apr 15 2017 .SHORT TERM...(Tonight through Tuesday) Issued at 207 PM CDT Sat Apr 15 2017 Subjective 18z surface analysis revealed the low pressure was along the NE/KS border in south central NE, with a cold front extending through northeast NE into northwest IA. CU field has substantially developed ahead of the low, and CAMs had suggest that convection should begin to develop through the afternoon ahead of the surface lows. Indeed, KOAX radar is showing weak shower developing into western IA at this time, and should continue to see stronger development through 20-22z. Could also see other storms develop north of the boundary in northeast NE, but severe threat appears lower there. Given steep lapse rates, sufficient shear and instability along the front, will have to monitor for a wind and hail threat mainly southeast half of the forecast area through the evening. SPC Mesoanalysis data suggests that 25 to 50 J/kg of CIN still exist in this area in southeast NE, so it may take another couple of hours to erode that. Severe storm threat probably clears the region by 2-3z altogether, with all precip threat pushing south of the area by 04-06z. Weather thereafter remainder of tonight through Monday remains quite. It should be a beautiful Easter Sunday with pleasant temperatures, dry conditions, and light winds, with any precip threat to our south across KS. There is another frontal boundary that tries to make a push into the area from the north Sunday night. Moisture and large scale forcing for ascent are weak though, thus will keep things dry during through this part of the forecast. The front appears to fizzle and not make it through the area. A stronger weather system moves out of the northern Rockies Monday night into Tuesday. This will bring a 40-70% chance of rain back into the forecast as another front moves in. Probably not a big severe threat Monday night, but there could be an increase threat for severe storms Tuesday with front moving through during peak daytime heating. .LONG TERM...(Tuesday night through Saturday) Issued at 207 PM CDT Sat Apr 15 2017 The aforementioned front quickly moves south of the area Tuesday night, but another strong trough and associated cold front move in through Wednesday, again bringing precip chances back into the 40-70% range. There may not be as much instability with this mid week system with better chances for severe just to our south across KS. Thursday should be dry, although there is a system to our north and we'll just be on the southern periphery. The next big trough to move trough the southern Rockies appears to be ejecting a little farther south than previous model runs. The GFS would keep this completely south of the area Friday into Saturday, but the ECMWF is a little farther north. Due to uncertainty, will still keep some Pops in for the end of the period, but if the more southern trend holds, we may be able to remove these pops altogether with later forecasts. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1233 PM CDT Sat Apr 15 2017 A cold front will bring scattered thunderstorms to the TAF sites later this afternoon and could continue into the evening. Exact timing and location of the storms is still somewhat uncertain so have only included VCTS in the TAFs and will amend as necessary. That being said, a few of the storms could be strong as a cold front drops south across the region. Behind the front, winds will turn to the northwest with clearing skies by late evening. No significant weather expected Sunday with high pressure overhead. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM... LONG TERM... AVIATION...Kern
Hazardous weather outlook, Apr 15, 4:25 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 425 PM CDT Sat Apr 15 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 425 PM CDT Sat Apr 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY There will be a good chance of thunderstorms across much of eastern Nebraska and southwest Iowa early this evening. Some severe storms are possible in southeast Nebraska and southwest Iowa with large hail and damaging winds the primary hazards. An isolated and brief tornado cannot be ruled out. Storms were already developing late this afternoon from west central Iowa into southeast Nebraska with additional storm intensification likely into the evening as a cold front moves through the area. Moderate instability and shear is in place ahead of the front, with the threat of a few supercell storms and an attendent risk for large hail and damaging winds. An isolated and brief tornado could also occur with stronger storms in extreme southeast Nebraska and southwest Iowa. The front and thus the threat of thunderstorms will move southeast of Nebraska and southwest Iowa before midnight. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY There will be a couple of periods of potential thunderstorm activity through the upcoming week as low pressure systems move through the region, mainly Monday night and early Tuesday, then again Wednesday into Wednesday evening. Severe thunderstorms do not appear likely with either of these systems. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening in southeast Nebraska and southwest Iowa. Fobert
In the hours before
Local storm report, Apr 15, 7:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
727 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 7 ENE MADISON 41.87N 97.33W
04/15/2017 M2.00 INCH STANTON NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Apr 15, 7:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
731 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 S THE HIGHWAY 15 AND 41.82N 97.06W
04/15/2017 M1.00 INCH STANTON NE TRAINED SPOTTER
&&
VDEWALDSpecial weather statement, Apr 15, 7:40 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service OMAHA/VALLEY NEBRASKA
740 PM CDT SAT APR 15 2017
NEZ091-093-160115-
Nemaha NE-Richardson NE-
740 PM CDT SAT APR 15 2017
...Significant Weather Advisory for SOUTHEASTERN NEMAHA AND
NORTHWESTERN RICHARDSON COUNTIES UNTIL 815 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Stella, or 18 miles northwest of Falls City,
moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Stella, Shubert, Nemaha, Barada and 7 Miles South Of Auburn.
This includes Highway 75 IN Nebraska between mile markers 17 and 23.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Nebraska.
LAT...LON 4023 9595 4032 9592 4037 9564 4034 9562
4031 9566 4031 9564 4032 9561 4029 9555
4026 9556 4025 9552 4025 9549 4021 9547
4019 9549
TIME...MOT...LOC 0040Z 265DEG 27KT 4028 9582
BOUSTEADLocal storm report, Apr 15, 7:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 S BATTLE CREEK 41.87N 97.60W
04/15/2017 M2.00 INCH MADISON NE PUBLIC
&&
VDEWALDLocal storm report, Apr 15, 7:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL WEST POINT 41.84N 96.71W
04/15/2017 M1.75 INCH CUMING NE PUBLIC
0740 PM TSTM WND GST WEST POINT 41.84N 96.71W
04/15/2017 M70.00 MPH CUMING NE PUBLIC
&&
VDEWALDLocal storm report, Apr 15, 7:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NNE NORFOLK 42.06N 97.40W
04/15/2017 M1.75 INCH MADISON NE EMERGENCY MNGR
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 23 min |
| Apr 15, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge | 34 min |
| Apr 15, 7:40 PM CDT | Special Weather Statement | OAX | Nemaha | 35 min |
| Apr 15, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 46 min |
| Apr 15, 8:12 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 33 min |
| Apr 15, 8:21 PM CDT | Tornado Warning | OAX | Richardson | 24 min |
| Apr 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 31 min |
| Apr 15, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.